Q. I have burning sensation in glans penis. Please advice the treatment.

Answered by
Dr. Karthik Rajan
and medically reviewed by iCliniq medical review team.

Hello doctor,

I have burning penis glans. It burns constantly and is ruining my life. It all started after I had thrush which is now gone. Sometimes, a very light red rash appears on glans and foreskin when warm. Testicle also can go red after rubbing or shower. My doctor said I have male genital dysaesthesia which is incurable. I also have some pain in the upper right groin. After sex, my pubic area also gets bright red and then disappear. Currently, I am taking Gabapentin 600 mg thrice daily.

Do you have a question on Burning Sensation Of Penis or Penile Hypersensitivity?

Ask a Doctor Now

Dr. Karthik Rajan

MCH UROLOGY., MS GEN SURGERY., MBBS
Andrology Urology

Hi,

Welcome to icliniq.com.

I have gone through your query, based on your symptoms and examination I would concur with the opinion of your treating physician and his treatment. Penile hypersensitivity is very troublesome, but symptoms usually decrease with time. If very severe, circumcision may help in reducing the sensation of the glans due to hardening of the epithelial layer, although it is not a recommended therapy for this condition. The bright redness in pubic area is due to dilated capillaries secondary to the increased genital blood supply during sexual intercourse. It is more noticeable in some people.

For more information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

Thank you doctor,

I never had pubic redness issue before and I get it on scrotum too. Will this eventually go away? I read online it could be permanent. Could the thrush infection have caused it? I am on Gabapentin 600 mg thrice per day and I get throbbing sensation along entire penis and get waken at night. I also take Cymbalta 20 mg. Is there a way to stop throbbing and pain? Sex is impossible as penis goes really sore and red and burns more. Have you seen this condition before?

Dr. Karthik Rajan

MCH UROLOGY., MS GEN SURGERY., MBBS
Andrology Urology

Hi,

Welcome back to icliniq.com.

It is unlikely that this redness will become permanent unless you have a recurring problem of thrush, in which case the skin gets pigmented and appears as red. If your sensitivity is limited to the glans, you can try out topical anesthetic creams after consulting your local doctor, as they can be allergic in some patients.

For more information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: